Home » Frequently asked Questions on Health » How to manage allergy due to a hair dye?

How to manage allergy due to a hair dye?

Q: I am suffering from hair dye lichenoid dermatititis. I have dark patches on the forehead, which increase in size as days go by. Is it due to the hair dye application? I have been using good quality hair dye for last several years. The present problem has started only 3 months back. Can a brand cause problem at a later stage when it has proved to be safe for so many years? The dark patches, thicken at times. Will they disappear on medication? Which medicines should I take for the same and for how long?

A:The hair dye allergy may occur after years of no problem. Almost all hair dyes available in Indian markets (even ayurvedic ones) are paraphenylene diamine (PPD) containing hair dyes. They may colour the hair black, brown, red, or any other. Once you develop allergy this dye, changing brand may not help. It is better to stop the dye and seek a dermatologist's consultation for the treatment of your hair dye allergy. You may use henna for dyeing your hair (absolutely safe) which gives red brown colour to your hair. If you have money, search in the market for a metallic hair dye which is a costly affair.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------